MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW HEMODIALYSIS KIT: 2-L 14 FR X 20 CM ANTI; CATHETER, HEMODIALYSIS, NON-I

ARROW INTERNATIONAL INC. ARROW HEMODIALYSIS KIT: 2-L 14 FR X 20 CM ANTI; CATHETER, HEMODIALYSIS, NON-I
Model Number IPN035502
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#( b)(4).
 
Event or Problem Description
The complaint is reported as: guidewire inserted smoothly and after 10cm it would not advance further so they attempted to remove the guidewire but it got stuck in the introducer.The guidewire was kinked and broken.
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one spring wire guide (swg) inserted through a needle for evaluation.Signs of use in the form of biological material were present on the swg body and in the needle hub.Visual inspection of the swg revealed two kinks in the swg body near the j-bend.Microscopic examination confirmed both welds were fully formed and spherical.The kinks in the guide wire body measured 582 mm and 588 mm from the proximal weld.The total length of the swg measured 604 mm which is within specifications of 596-604 mm per swg graphic.The outer diameter of the swg measured 0.848 mm which is within specifications of 0.838-0.877 mm per swg graphic.The outer diameter of the needle measured 0.05005" which is within specifications of 0.0495-0.0505" per needle cannula graphic.The inner diameter of the needle measured 0.041" which is within specifications of 0.0410-0.0430" per needle cannula graphic.The swg was removed from the needle along with a large amount of biological material.The swg was reinserted into the returned needle per ifu which states, "advance spring-wire guide into the syringe approximately 10 cm until it passes through the syringe valves.When using an arrow raulerson syringe, advance guide wire until triple band mark reaches rear of syringe plunger.Advancement of "j" tip may require a gentle rotating motion.Hold spring-wire guide in place and remove introducer needle and arrow raulerson syringe." the swg passed through the needle with minimal resistance.A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit warns the user, "do not withdraw spring-wire guide against needle bevel to minimize the risk of possible severing or damaging of spring-wire guide." the report of a kinked guide wire was confirmed through complaint investigation.Visual analysis revealed that the guide wire contained two kinks near the j-bend.The guide wire met all relevant dimensional requirements and a device history record review was performed with no relevant findings.Based on the customer report and the sample received unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
The complaint is reported as: guidewire inserted smoothly and after 10cm it would not advance further so they attempted to remove the guidewire but it got stuck in the introducer.The guidewire was kinked and broken.It was reported there was no harm to the patient.

Brand Name
ARROW HEMODIALYSIS KIT: 2-L 14 FR X 20 CM ANTI
Common Device Name
CATHETER, HEMODIALYSIS, NON-I
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12061586
Report Number1036844-2021-00128
Device Sequence Number3800787
Product Code MPB
UDI-Device Identifier00801902068002
UDI-Public00801902068002
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K993933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/31/2021
Device Model NumberIPN035502
Device Catalogue NumberCDC-25142-X1A
Device Lot Number23F20J0234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2021
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1